Alert archive / Wisconsin / Wind Advisories in 2022
Wind Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at May 9, 2022, 2:17 PM CDT for 11 counties in Wisconsin. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2022, 2:17 PM CDT (19:17 UTC)
- Expired
- May 9, 2022, 9:05 PM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Shawano County, WI, Waupaca County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 10 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522 WWUS73 KGRB 091917 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI Issued by National Weather Service Marquette MI 217 PM CDT Mon May 9 2022 WIZ020>022-031-037>040-048>050-074-100400- /O.NEW.KGRB.WI.Y.0005.220509T1917Z-220510T0400Z/ Menominee-Northern Oconto County-Door-Shawano-Waupaca-Outagamie- Brown-Kewaunee-Winnebago-Calumet-Manitowoc-Southern Oconto County- Including the cities of Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Shawano, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 217 PM CDT Mon May 9 2022 ...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...South to southeast winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of east central and northeast Wisconsin. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. High profile vehicles will experience periods of hazardous driving conditions from gusty crosswinds. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
773 WWUS73 KGRB 100205 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 905 PM CDT Mon May 9 2022 WIZ020>022-031-037>040-048>050-074-100315- /O.CAN.KGRB.WI.Y.0005.000000T0000Z-220510T0400Z/ Menominee-Northern Oconto County-Door-Shawano-Waupaca-Outagamie- Brown-Kewaunee-Winnebago-Calumet-Manitowoc-Southern Oconto County- Including the cities of Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Shawano, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 905 PM CDT Mon May 9 2022 ...WIND ADVISORY IS CANCELLED... Winds continued to decrease across east-central Wisconsin, so the Wind Advisory has been cancelled. Brief gusty winds are still possible later tonight with any showers or thunderstorms that move into the area. $$ JS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at May 9, 2:17 PM CDT, 0 minutes earlier.
Area forecast discussion, May 9, 2:17 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Green Bay WI Issued by National Weather Service Marquette MI 217 PM CDT Mon May 9 2022 Updated to add long term portion for afternoon forecast issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 421 AM CDT Mon May 9 2022 Strong winds will be the main concern today, with severe weather potential the main forecast issue for tonight into Tuesday. The pressure gradient and winds aloft will strengthen today between a high pressure system over eastern Canada and a deepening low pressure lifting north through the Northern Plains. Sustained winds of 20-30 mph still look likely, with widespread gusts to 35-45 mph. Models continue to show a maximum in the winds over the eastern Fox Valley and lakeshore areas, where 925 mb winds are expected to increase to 50 to 55 knots later this afternoon. Could see a few gusts to 50 mph there, but confidence is just not quite high enough (due to concerns of shallow mixing with a marine layer) to issue a Wind Advisory headline. The gusty winds will pose a hazard to high profile vehicles, and may cause sporadic damage to trees and power lines. Given the recent dry weather, downed power lines could easily start a fire that could spread rapidly. Will issue another Special Weather Statement to highlight strong winds and elevated fire weather conditions. Showers currently moving through north central WI are expected to lift north and dissipate shortly after daybreak, followed by generally dry conditions with a substantial capping inversion in place through the rest of the day. A small chance of thunderstorms may arrive in parts of central and north central WI as instability arrives late in the day. Highs will warm into the upper 60s to middle 70s (warmest in central WI), with cooler readings in the middle 50s to lower 60s near Lake Michigan. A line of thunderstorms is expected to develop along the cold front near the MN/WI border late in the afternoon, then track into north central and central WI after 8 pm. Strong deep layer shear of 40 to 50 knots, SRH of 300-500 and SBCAPE of 750-1500 J/KG will be in place in our western counties, which will be supportive of a few strong to severe storms between 8 pm and midnight. The remnants of the weakening convection will shift into eastern WI overnight. Lows will be in the middle 50s to middle 60s, except a little cooler lakeside. After a general lull in the morning, convection is expected to redevelop near the lingering frontal boundary/inverted surface trough Tuesday afternoon. Moisture pooling (with dew points rising into the lower to middle 60s) and increasing instability (SBCAPE 1500-2500 J/KG) along the boundary will combine with deep layer shear of 35 to 45 kts to promote potential for another round of severe storms over parts of northeast, central and east central WI. Despite mostly cloudy skies, temperatures are expected to warm into the 70s and lower 80s, except upper 50s and 60s lakeside. .LONG TERM...Tuesday Through Monday Issued at 215 PM CDT Mon May 9 2022 Omega pattern across CONUS will continue to dominate the region, with northeast Wisconsin being under the influence of anomalous ridging and warm temperatures. As we progress through the week, the ridge aloft will slowly expand eastward above a cutoff low off the Florida coast, and allow the blocking pattern to break down as the upstream trough lifts into the Canadian prairies and a couple cold fronts swing through the region in the Friday night and Saturday night time frame. Overall, as a couple frontal features lift through in the forecast period, there will be a couple opportunities for thunderstorms and possible severe weather. Beginning Tuesday, daytime heating with a front draped across the region will support convection developing across central and southwestern Wisconsin. 12z guidance suggests the atmosphere will be supportive for thunderstorms given MLCAPE ranging from 1000 to 2500 j/kg and 0-6km shear varying between 35 to 50kts. Soundings, hodographs, and helicity values suggests activity may include some supercelluar activity with potential for hail, wind, and even some tornadoes along and south of where the boundary sets up. North of the boundary it appears to be more of a hail threat. SPC updated their convective outlook for Tuesday and plopped a Slight right on top of the CWA to articulate this potential. Timing on when activity will start varies among guidance and will largely depend on upstream convection developing and how quickly the cap can erode. However, the warm airmass suggests surface based activity in central Wisconsin could start 17-20z and the Green Bay and Appleton areas seeing activity starting generally 21-23z. As the event unfolds, CAMS suggest scattered activity could evolve into a linear complex/bowing segment that could begin tracking southeastward into Lake Michigan/southeastern Wisconsin as the evening progresses. Outside of the thunderstorm activity, 850mb temps around 17C should support a warm day with highs in the 70s across the northern parts of the forecast area and near 80F south. Lake Michigan and the Bay, along with weak onshore flow, will work to moderate temps by the lakeshores and largely cap max temps in the 60s to near 70F. Overnight lows Tuesday night look to bottom out in the 60s south, near 50F by the lakeshores, and low 50s north toward the Michigan stateline. As the cold front lingers in the general area, some shower/thunderstorm activity can't be ruled out Wednesday morning, but otherwise, I suspect most of the region should stay dry Wednesday. Daytime highs look similar with most folks climbing into the 70s away from the lakeshores and low/mid 60s by the water. A warm front lifts through the region late Wednesday night/Thursday and again may support another round of thunderstorms. 12z guidance appears to focus most of the activity to the west of the region though. If this holds, then the warm sector should dominate the region Thursday and give many folks an opportunity to surge into the upper 80s away from the lakeshores. Some near 90F locations seems plausible. Communities closer to the water look to top out in the 70s. Model soundings show steep lapse rates that may be able to tap into some gusty winds aloft. By Friday, the upstream trough looks to have lifted into Canada. As the surface feature slowly drifts through Manitoba, a cold front looks to swing through the region Friday afternoon/evening, with a second, and more notable cold front late Saturday. At this point, its a little far out to rule out more shower/thunderstorm activity with each frontal passage. What is more certain though is the cooler airmass behind the second cold front. Right now, it looks like highs on Sunday should top out near 70F, but Monday, we may struggle to hit 60F. && .AVIATION...for 18Z TAF Issuance Issued at 1249 PM CDT Mon May 9 2022 Gusty southeasterly winds up to 30 to 40 kts at area terminals will persist into this evening with ongoing LLWS concerns. Current indications remain similar to the previous issuance for a line of strong storms moving through north central and central Wisconsin during the mid to late evening hours today. These storms could then weaken as the line moves towards terminals in far eastern Wisconsin later tonight. The Prob30 message covered this uncertainty well at KMTW on the far east side of the line, but may need to be replaced with a TEMPO in time. Guidance differs on some lowering cigs late tonight and into early Tuesday morning at area terminals, but generally kept IFR cigs and MVFR vis for this possibility. Cig and vis conditions improve late Tuesday morning from west to east as any low ceilings lift and fog dissipates. Another round of showers and thunderstorms builds from northwest to southeast by early Tuesday afternoon with vicinity showers mentioned at some terminals. && .MARINE... Issued at 421 AM CDT Mon May 9 2022 Increasing southeast winds and building waves will bring small craft conditions to Lake Michigan through Tuesday. Continued to hold off on a gale warning as a strong inversion will be in place over the cold waters of Lake Michigan. The best chance to see a stronger gust will be near the shoreline, where slightly better mixing is possible. Will mention a few gale force gusts in the nearshore forecast for this afternoon and early evening. As dew points climb in the mid-late week, dense fog will be possible on Lake Michigan. It is always challenging to pin down details on when/where the fog is most likely, but did add this threat to the HWO. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 11 PM CDT this evening for WIZ020>022-031- 037>040-048>050-074. && SHORT TERM.....Kieckbusch LONG TERM......jtp - MQT Backup AVIATION.......NLy - MQT Backup MARINE.........Kieckbusch
Hazardous weather outlook, May 9, 4:36 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 436 AM CDT Mon May 9 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-100945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 436 AM CDT Mon May 9 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Southeast winds will increase to 20 to 30 mph with gusts to 35 to 45 mph this afternoon. A few gusts to 50 mph will be possible in parts of the eastern Fox Valley and lakeshore areas. The strong winds may cause minor damage to trees and power lines, leading to sporadic power outages. Downed power lines may also ignite some wildfires. The strong gusts will also result in difficult driving conditions for high profile vehicles. There is a chance of thunderstorms across the forecast area tonight. A few storms could become severe across parts of central and north central Wisconsin between 8 pm and midnight, with damaging winds and large hail the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered thunderstorms are expected Tuesday afternoon into Tuesday night. Some of the storms could become severe, with potential for damaging winds, large hail and heavy rainfall. Thunderstorms may also occur at times from Wednesday through the weekend, but it is too early to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, and again Tuesday afternoon and evening. Spotters are requested to report hail, measured wind gusts over 45 mph, or any wind damage. LMZ521-522-541>543-100945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 436 AM CDT Mon May 9 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Strong southeast winds and high waves will produce hazardous conditions for small craft today and tonight. A few gale force gusts to 35 kts are possible this afternoon and early evening. There is a chance of thunderstorms that may pose a hazard to mariners late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Lingering high waves on Lake Michigan will create hazardous conditions for small craft on Tuesday. There will be potential for thunderstorm development at times through much of this week. Strong to severe thunderstorms are possible Tuesday afternoon and evening. Patchy dense fog may also develop by the middle of the week, and linger into the weekend. Kieckbusch/Eckberg
Nearby
Wind Advisories in Wisconsin, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.